Glandular Disorders Linked to Excessive Use of Contraceptive Pills.
The parathyroid glands are clusters of cells responsible for producing and secreting one or more substances. In this context, the parathyroid glands produce the parathyroid hormone, which assists the body in maintaining a balance between calcium and phosphorus levels.
The functions of the thyroid gland are also of great significance. Despite weighing less than 28 grams, it affects everything from the immune system to metabolism. Women who experience hypothyroidism may undergo symptoms such as weight gain, depression, and even cardiac issues.
Glandular disorders manifest in three main types: hyperparathyroidism, parathyroid cancer, and hypoparathyroidism. Hyperparathyroidism, the most common form, involves overactive glands resulting in an excess of calcium in the blood, a condition known as hypercalcemia. This is generally caused by a benign tumor within the gland and leads to complications such as osteoporosis, kidney stones, heart disease, and high blood pressure. Parathyroid cancer can induce hyperparathyroidism and is an exceedingly rare condition, typically afflicting individuals around the age of 50; it can be genuinely life-threatening. Hypoparathyroidism, on the other hand, indicates inadequate production of parathyroid hormone, resulting in abnormally low blood calcium levels. This condition is often attributed to neck surgery or damage to the parathyroid glands. It can also stem from autoimmune attacks on the glands, triggering ailments such as Addison's disease, cataracts, Parkinson's disease, and pernicious anemia.
Recent studies have indicated that the excessive use of hormonal contraceptive pills may contribute, with a 70% likelihood, to glandular issues. According to contemporary medical understanding, the sole method of diagnosing these problems is through costly examinations.
Functional medicine practitioner and naturopath Dr. Jolene Brighten suggests that both starting and discontinuing contraceptive pill usage can lead to hormonal imbalances, which in turn disrupt glandular function. Dr. Brighten, an expert in women's health, cautions that these pills cause an estrogen surplus in women. Consequently, thyroid functions can decline, and immune system-affecting diseases may emerge.